Alert archive / Illinois / Areal Flood Advisories in 2021
Areal Flood Advisory 2, NWS Lincoln, IL
NWS Lincoln, IL issued this areal flood advisory at Apr 11, 2021, 11:33 AM CDT for Fulton County, Knox County, Illinois. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2021, 11:33 AM CDT (16:33 UTC)
- Expired
- Apr 11, 2021, 3:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Fulton County, IL, Knox County, IL
The radar
The Quad Cities radar (KDVN), 95 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 4.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
665
WGUS83 KILX 111633
FLSILX
Flood Advisory
National Weather Service Lincoln IL
1133 AM CDT Sun Apr 11 2021
ILC057-095-112030-
/O.NEW.KILX.FA.Y.0002.210411T1633Z-210411T2030Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fulton IL-Knox IL-
1133 AM CDT Sun Apr 11 2021
The National Weather Service in Lincoln has issued a
* Flood Advisory for...
Northeastern Fulton County in west central Illinois...
Knox County in west central Illinois...
* Until 330 PM CDT.
* At 1133 AM CDT, Doppler radar indicated while the heavy rain heavy
rain had moved out of the area, 1 to 3 inches of rain have fallen
over the last 24 hours. The heaviest rain occurred over eastern
Knox County into the northeast corner of Fulton County. The Knox
County sheriff's office reported a foot of standing water on
highway 40 just northeast of Galesburg. Other rural areas and some
intersections likely have ponding of water as well.
Areas from Altona, south through Dahinda, to near Canton, are most
likely to see ponding of water lingering into the afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 4086 9044 4115 9044 4115 8999 4063 8999
4058 8996 4054 9009 4068 9024
$$
Geelhart1 follow-up statement
542
WGUS83 KILX 112026
FLSILX
Flood Advisory
National Weather Service Lincoln IL
326 PM CDT Sun Apr 11 2021
ILC057-095-112036-
/O.EXP.KILX.FA.Y.0002.000000T0000Z-210411T2030Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fulton IL-Knox IL-
326 PM CDT Sun Apr 11 2021
...FLOOD ADVISORY WILL EXPIRE AT 330 PM CDT THIS AFTERNOON FOR
NORTHEASTERN FULTON AND KNOX COUNTIES...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 4086 9044 4115 9044 4115 8999 4063 8999
4058 8996 4054 9009 4068 9024
$$
GeelhartWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this areal flood advisory went out at Apr 11, 10:35 AM CDT, 58 minutes earlier.
Area forecast discussion, Apr 11, 10:35 AM CDT, 58 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1035 AM CDT Sun Apr 11 2021 .SYNOPSIS... Issued at 320 AM CDT Sun Apr 11 2021 Another cloudy and damp day will be observed across central Illinois as showers persist for much of the day. The rain will slowly diminish and exit the region this evening, followed by a return to sunshine and warmer conditions on Monday. && .UPDATE... Issued at 959 AM CDT Sun Apr 11 2021 A narrow band of moderate rainfall will continue to pivot across central Illinois through this afternoon. The banded precip is being fueled by a TROWAL, or a thin tongue of warm air north of the occluded system. Hi-res models show this band decaying later this afternoon with moisture struggling to continue wrapping around the the occluded system as shifts into the eastern Great Lakes region. Otherwise, the forecast is on track today. Skies will remain murky as temperatures struggle to warm into the mid 50s. && .SHORT TERM...(Today and tonight) ISSUED AT 320 AM CDT Sun Apr 11 2021 08z/3am surface analysis shows a 992mb low just east of KBMI...with light to moderate deformation zone rain occuring on its back side along/west of a Galesburg to Springfield line. As the low slowly drifts eastward, the band will pivot E/NE across the KILX CWA as the day progresses. Given the slow nature of the system, it appears showers will persist for much of the day...but will gradually dissipate and come to an end along/southwest of a Galesburg to Taylorville line by late afternoon. Due to overcast conditions and showers, temperatures will be held in the middle to upper 50s everywhere except the far S/SW where a drying trend and a few late peeks of sunshine will boost highs into the lower 60s. Have lingered PoPs into the evening along/northeast of a Bloomington to Paris line, then have gone dry across the board after midnight as skies clear from west to east. Overnight lows will be in the lower to middle 40s. .LONG TERM...(Monday through Saturday) ISSUED AT 320 AM CDT Sun Apr 11 2021 Sunshine will return on Monday, although conditions will be quite breezy as westerly winds gust 30-35mph from late morning through the afternoon. High temperatures will range from the upper 50s northwest of the Illinois River to the upper 60s far southeast around Lawrenceville. A cold front will settle southward through Illinois during the day: however, a lack of deep-layer moisture will ensure a dry passage. After the front departs, a cooler airmass will settle into the region by mid-week...resulting in highs mainly in the 50s and overnight lows dropping into the upper 30s and lower 40s. The next chance for precipitation will hold off until late in the week when an upper trough approaches from the west. Due to model timing differences and questions about moisture availability, have included just low chance PoPs for Friday night and Saturday at this time. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 545 AM CDT Sun Apr 11 2021 IFR ceilings and rain will prevail at the central Illinois terminals for the next several hours before skies gradually clear from southwest to northeast this evening. Based on satellite trends and latest HRRR/RAP guidance, have raised ceilings to MVFR at KPIA by 21z...then further northeast to KBMI/KCMI by 01z. Ceilings will then dissipate at all sites by mid to late evening. W/NW winds will gust 20-30kt through the afternoon, then will back to W/SW and decrease to less 10kt this evening. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...MJA SYNOPSIS...Barnes SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Barnes
Hazardous weather outlook, Apr 11, 11:05 AM CDT, 28 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1105 AM CDT Sun Apr 11 2021 ILZ027-036-040-121100- Fulton-Knox-Schuyler- 1105 AM CDT Sun Apr 11 2021 This Hazardous Weather Outlook is for portions of west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Northwesterly winds will gust 30 to 35 mph through this afternoon, potentially causing some travel difficulties for high profile vehicles on north south oriented roadways. Minor flooding is occurring along the Spoon River at London Mills and will develop further downstream at Seville by late tonight. Minor to moderate flooding is occurring along the La Moine River. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Westerly winds will gust 30 to 35 mph on Monday. Flooding will continue along the Spoon and La Moine Rivers for the next few days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ028>031-037-038-041>057-061>063-066>068-071>073-121100- Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland- De Witt-Douglas-Edgar-Effingham-Jasper-Lawrence-Logan-Macon- Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt- Richland-Sangamon-Scott-Shelby-Stark-Tazewell-Vermilion-Woodford- 1105 AM CDT Sun Apr 11 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Westerly winds will gust 30-to 35 mph today, potentially causing some travel difficulties for high profile vehicles on north south oriented roadways. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Westerly winds will gust 30 to 35 mph on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Geelhart
In the hours before
Local storm report, Apr 11, 8:56 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
856 AM CDT SUN APR 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 5 S AVON 40.59N 90.44W
04/11/2021 M1.59 INCH FULTON IL CO-OP OBSERVER
PRAIRIE CITY 2S COOP OBSERVER REPORT.
&&
07Local storm report, Apr 11, 9:24 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
924 AM CDT SUN APR 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 WNW ALTONA 41.12N 90.20W
04/11/2021 M2.16 INCH KNOX IL COCORAHS
COCORAHS STATION IL-KX-18 2 WNW ALTONA.
0800 AM HEAVY RAIN TOULON 41.09N 89.87W
04/11/2021 M1.56 INCH STARK IL COCORAHS
COCORAHS STATION IL-SK-6 TOULON 0.1 WNW.
0700 AM HEAVY RAIN 1 E ELMWOOD 40.78N 89.95W
04/11/2021 M1.41 INCH PEORIA IL COCORAHS
COCORAHS STATION IL-PR-22 ELMWOOD 0.8 E.
0700 AM HEAVY RAIN 1 NE TRIVOLI 40.70N 89.88W
04/11/2021 M1.33 INCH PEORIA IL COCORAHS
COCORAHS STATION IL-PR-23 TRIVOLI 0.4 E.
0700 AM HEAVY RAIN 3 W ALTA 40.82N 89.68W
04/11/2021 M1.10 INCH PEORIA IL COCORAHS
COCORAHS STATION IL-PR-9 DUNLAP 2.6 S.
0845 AM HEAVY RAIN 3 WNW SMITHFIELD 40.49N 90.34W
04/11/2021 M1.03 INCH FULTON IL MESONET
0700 AM HEAVY RAIN 1 N ATHENS 39.98N 89.73W
04/11/2021 M1.01 INCH MENARD IL COCORAHS
COCORAHS STATION IL-ME-9 ATHENS 1.0 N.
0645 AM HEAVY RAIN 2 WSW HENRY 41.10N 89.38W
04/11/2021 M1.00 INCH MARSHALL IL COCORAHS
COCORAHS STATION IL-MH-5 HENRY 1.4 SW.
&&Local storm report, Apr 11, 9:25 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
925 AM CDT SUN APR 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 AM HEAVY RAIN 1 ESE TOULON 41.09N 89.85W
04/11/2021 M1.77 INCH STARK IL COCORAHS
COCORAHS STATION IL-SK-8 , IL.
0700 AM HEAVY RAIN ELMWOOD 40.78N 89.98W
04/11/2021 M1.47 INCH PEORIA IL COCORAHS
COCORAHS STATION IL-PR-20 , IL.
&&Local storm report, Apr 11, 10:03 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1003 AM CDT SUN APR 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 S JACKSONVILLE 39.71N 90.23W
04/11/2021 M1.09 INCH MORGAN IL CO-OP OBSERVER
RAINFALL SINCE 1 AM CDT SATURDAY.
&&
07Local storm report, Apr 11, 10:26 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1026 AM CDT SUN APR 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 AM HEAVY RAIN WILLIAMSFIELD 40.93N 90.02W
04/11/2021 M1.60 INCH KNOX IL MESONET
MESONET STATION AV422 WILLIAMSFIELD.
0800 AM HEAVY RAIN 1 ENE CANTON 40.56N 90.03W
04/11/2021 M1.46 INCH FULTON IL COCORAHS
COCORAHS STATION IL-FL-15 CANTON 0.8 ESE.
1019 AM HEAVY RAIN 3 N SPEER 41.03N 89.65W
04/11/2021 M1.43 INCH STARK IL MESONET
MESONET STATION FW5696 PUTNAM.
0914 AM HEAVY RAIN DELONG 40.82N 90.31W
04/11/2021 M1.31 INCH KNOX IL MESONET
MESONET STATION FW5864 DELONG.
1015 AM HEAVY RAIN 3 WNW EASTON 40.25N 89.88W
04/11/2021 M1.25 INCH MASON IL MESONET
MESONET STATION 1219D 2 WNW EASTON.
0915 AM HEAVY RAIN 1 NE ALTA 40.83N 89.62W
04/11/2021 M1.04 INCH PEORIA IL MESONET
MESONET STATION EW0762 DUNLAP.
0910 AM HEAVY RAIN 2 WSW FANCY PRAIRIE 39.99N 89.63W
04/11/2021 M1.03 INCH MENARD IL MESONET
MESONET STATION 9374D 1 W FANCY PRAIRIE.
&&Local storm report, Apr 11, 10:39 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1039 AM CDT SUN APR 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN ALTONA 41.12N 90.16W
04/11/2021 E2.70 INCH KNOX IL CO-OP OBSERVER
0700 AM HEAVY RAIN KNOXVILLE 40.90N 90.29W
04/11/2021 M2.30 INCH KNOX IL CO-OP OBSERVER
0700 AM HEAVY RAIN 2 WNW ALTONA 41.12N 90.20W
04/11/2021 M2.16 INCH KNOX IL COCORAHS
COCORAHS STATION IL-KX-18 2 WNW ALTONA.
0700 AM HEAVY RAIN 1 W GALESBURG 40.95N 90.39W
04/11/2021 M2.05 INCH KNOX IL CO-OP OBSERVER
0653 AM HEAVY RAIN 1 ESE TOULON 41.09N 89.85W
04/11/2021 M1.77 INCH STARK IL COCORAHS
COCORAHS STATION IL-SK-8 , IL.
0908 AM HEAVY RAIN WILLIAMSFIELD 40.93N 90.02W
04/11/2021 M1.60 INCH KNOX IL MESONET
MESONET STATION AV422 WILLIAMSFIELD.
0700 AM HEAVY RAIN 5 S AVON 40.59N 90.44W
04/11/2021 M1.59 INCH FULTON IL CO-OP OBSERVER
PRAIRIE CITY 2S COOP OBSERVER REPORT.
0800 AM HEAVY RAIN TOULON 41.09N 89.87W
04/11/2021 M1.56 INCH STARK IL COCORAHS
COCORAHS STATION IL-SK-6 TOULON 0.1 WNW.
0700 AM HEAVY RAIN ELMWOOD 40.78N 89.98W
04/11/2021 M1.47 INCH PEORIA IL COCORAHS
COCORAHS STATION IL-PR-20 , IL.
0800 AM HEAVY RAIN 1 ENE CANTON 40.56N 90.03W
04/11/2021 M1.46 INCH FULTON IL COCORAHS
COCORAHS STATION IL-FL-15 CANTON 0.8 ESE.
1019 AM HEAVY RAIN 3 N SPEER 41.03N 89.65W
04/11/2021 M1.43 INCH STARK IL MESONET
MESONET STATION FW5696 PUTNAM.
0700 AM HEAVY RAIN 1 E ELMWOOD 40.78N 89.95W
04/11/2021 M1.41 INCH PEORIA IL COCORAHS
COCORAHS STATION IL-PR-22 ELMWOOD 0.8 E.
0700 AM HEAVY RAIN AVON 40.66N 90.44W
04/11/2021 M1.38 INCH FULTON IL CO-OP OBSERVER
0700 AM HEAVY RAIN 1 NE TRIVOLI 40.70N 89.88W
04/11/2021 M1.33 INCH PEORIA IL COCORAHS
COCORAHS STATION IL-PR-23 TRIVOLI 0.4 E.
0914 AM HEAVY RAIN DELONG 40.82N 90.31W
04/11/2021 M1.31 INCH KNOX IL MESONET
MESONET STATION FW5864 DELONG.
1015 AM HEAVY RAIN 3 WNW EASTON 40.25N 89.88W
04/11/2021 M1.25 INCH MASON IL MESONET
MESONET STATION 1219D 2 WNW EASTON.
0115 PM HEAVY RAIN ALTONA 41.12N 90.16W
04/10/2021 M1.16 INCH KNOX IL CO-OP OBSERVER
SINCE 6 AM.
0700 AM HEAVY RAIN 3 W ALTA 40.82N 89.68W
04/11/2021 M1.10 INCH PEORIA IL COCORAHS
COCORAHS STATION IL-PR-9 DUNLAP 2.6 S.
0700 AM HEAVY RAIN 2 S JACKSONVILLE 39.71N 90.23W
04/11/2021 M1.09 INCH MORGAN IL CO-OP OBSERVER
RAINFALL SINCE 1 AM CDT SATURDAY.
0915 AM HEAVY RAIN 1 NE ALTA 40.83N 89.62W
04/11/2021 M1.04 INCH PEORIA IL MESONET
MESONET STATION EW0762 DUNLAP.
0845 AM HEAVY RAIN 3 WNW SMITHFIELD 40.49N 90.34W
04/11/2021 M1.03 INCH FULTON IL MESONET
0910 AM HEAVY RAIN 2 WSW FANCY PRAIRIE 39.99N 89.63W
04/11/2021 M1.03 INCH MENARD IL MESONET
MESONET STATION 9374D 1 W FANCY PRAIRIE.
0700 AM HEAVY RAIN 1 N ATHENS 39.98N 89.73W
04/11/2021 M1.01 INCH MENARD IL COCORAHS
COCORAHS STATION IL-ME-9 ATHENS 1.0 N.
0645 AM HEAVY RAIN 2 WSW HENRY 41.10N 89.38W
04/11/2021 M1.00 INCH MARSHALL IL COCORAHS
COCORAHS STATION IL-MH-5 HENRY 1.4 SW.
0800 AM HEAVY RAIN 5 NW PEORIA 40.75N 89.62W
04/11/2021 M1.00 INCH PEORIA IL CO-OP OBSERVER
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 9:42 PM CDT | River Flood Warning | ILX | Fulton, Knox | 3 days |
| Apr 11, 7:29 AM CDT | River Flood Warning | ILX | Fulton | 3 days |
Nearby
Areal Flood Advisories in Illinois, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.